MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ACTIS COLLARED HIGH SIZE 3; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US ACTIS COLLARED HIGH SIZE 3; HIP FEMORAL STEM
Catalog Number 101012030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Numbness (2415); Joint Laxity (4526)
Type of Reportable Event Serious Injury
Event or Problem Description
Voluntary report received (mw5178318).I am reporting serious harm and product traceability issues involving hip implants used in two separate surgeries that appear to involve johnson & johnson/depuy synthes devices.Both surgeries resulted in complications, pain, and disability, and in both cases the implants lacked proper identification or traceable unique device identifier (udi) information.First surgery (b)(6) 2024 ((b)(6) hospital, md): a johnson & johnson/depuy representative named (b)(6) was present in the operating room.The surgeon signed off on the implant even though the implant sheet did not contain specific serial or unique device identifier (udi) numbers.The implant had no identifiable markings, making it completely untraceable.This violates standard food and drug administration (fda) and hospital traceability rules.Post-operatively, i experienced pain, instability, and numbness in my leg.When later revision surgery was performed, the implant was found to be at a 36-degree angle, improperly fitted,and fractured, confirming mechanical and quality failure.Second (revision) surgery (b)(6) 2025 ((b)(6) hospital, (b)(6)): the revision surgeon, dr.(b)(6), documented that the previous implant could not be identified.During this procedure, the surgeon used components from two different manufacturers; three zimmer biomet components and one johnson & johnson/depuy ball head.Only a johnson & johnson representative named was present, even though zimmer parts were used.An earlier version of the operation's documentation showed "(b)(6) from johnson & johnson assisted with retraction and closure," despite no resident being present.There is no evidence that this rep was properly badged or credentialed.The implant log for this surgery lists "unique device identifier (udi)/device identifier: waiting for response," meaning no official device id or serial information was ever entered into the electronic medical record (emr).The removed implant was discarded without being analyzed, photographed, or sent for manufacturer evaluation, preventing any investigation into potential counterfeit or defective components - perhaps this is because the surgery was not coded as a revision surgery but as t84.011d.Ongoing patient harm: following the revision, i have continued to experience nerve damage, chronic pain, and reduced mobility.Total hip failure.My electromyography (emg) testing confirms post-surgical neuropathy.The repeated lack of unique device identifier (udi) traceability, incomplete implant logs, and unrecorded vendor presence indicate a systemic failure of device tracking and regulatory compliance.These failures have resulted in ongoing disability and permanent physical harm.Regulatory and compliance concerns: (b)(6) entered or edited documentation long after the surgery; in some cases months later.Both hospitals ((b)(6)) listed johnson & johnson device entries without valid identifiers.Cross-hospital edits and vendor name discrepancies (e.G., (b)(6)) suggest possible concealment or coordination.Hospital records do not appear to have proper sign-in records for either johnson & johnson representative.Because no valid and confirmed unique device identifier (udi), lot, or serial numbers exist for either implant, i cannot be automatically notified of any recalls or safety notices.I believe this represents a serious food and drug administration (fda) device traceability and patient safety failure.Nerve damage present.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Added: d10 concomitant.

Brand Name
ACTIS COLLARED HIGH SIZE 3
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24122205
Report Number1818910-2026-01186
Device Sequence Number13184009
Product Code MEH
UDI-Device Identifier10603295380559
UDI-Public(01)10603295380559
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202472
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number101012030
Device Lot Number4191967
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 40IDX56OD; DLT TS CER HD 12/14 40MM +1.5; PINN SECTOR W/GRIPTION 56MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale